First I would like to say to anyone reading this. Do not attempt what I did.
About 9 months ago I attempted an at home rapid opiate detox using oral naltrexone.
Background- 26 year old male, 155 pounds, 5'7. Before my rapid detox I had been on approximately 70mg of methadone for 7 months. Prior to those 7 months I was on oxymorphone (50-200mg daily) for about 6 months.
A bit about the detox. I decided to let the methadone clear my system for 72 hours before I took the oral naltrexone. I used hydrocodone(8-10, 10mg tablets daily) to help me through the 72 hours. At 72 hours since my last dose of methadone I took 50mg of oral naltrexone. 45 minutes later I started to feel the naltrexone working. It did its job. I went through an extremely brutal 14 hour detox. I used no drugs to alleviate the detox symptoms.
For the next 3 months I was extremely weak. The experience was a bit traumatizing. Since then I have refrained from ever letting myself get physically addicted to drugs, and am now around 3 months clean and sober.
My question is do you think based on the facts that I have given you that my procedure has caused me any permanent damage?
I am very impressed with you tenacity and commitment. I do not believe you caused yourself any permanent brain damage, instead, your brain is now able to heal itself. When you take opiates for a prolonged time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all were screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself. It takes time for your receptors to down-regulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime. Good luck and wow!
I am on my 10th full day of cold Turkey withdrawing from 90 mgs of methadone, its so rough. I can't sleep, I have taken a couple of percs, to absolutely no help. The best thing I have taken to ease them some is Valium, but if you are anything like me, it would be easy for me to fall into another addiction.
I have kicked oxys and roxies a few times and it was a breeze to get through that, this is a whole different thing. I wish I could give you some better advice.....I wish I knew what to do for myself, I have never been more depressed or hurt worse in my whole life. Good luck stick to your guns it will have to get better(I hope).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.